Vol. 11, No. 5, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
Rings isomorphic to their nontrivial subrings

Jacob Lojewski and Greg Oman

Vol. 11 (2018), No. 5, 877–883

Let G be a nontrivial group, and assume that GH for every nontrivial subgroup H of G. It is a simple matter to prove that G or Gp for some prime p. In this note, we address the analogous (though harder) question for rings; that is, we find all nontrivial rings R for which RS for every nontrivial subring S of R.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

direct sum, integral domain, polynomial ring, quotient field, reduced ring, zero divisor
Mathematical Subject Classification 2010
Primary: 16B99
Secondary: 20K99
Received: 15 August 2017
Revised: 11 November 2017
Accepted: 20 November 2017
Published: 2 April 2018

Communicated by Scott T. Chapman
Jacob Lojewski
Department of Mathematics
University of Colorado
Colorado Springs, CO
United States
Greg Oman
Department of Mathematics
University of Colorado
Colorado Springs, CO
United States